Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Efavirenz is affecting my semen quality, should i stop it?
Mar 22, 2014

I am a 29yr old man and I have started ART treatment containing Atripla and dapsone. I have noticed a significant change in my semen after ejaculation (i use condoms so its easy to note any changes) as it now appears watery instead of being thick and whitish. I started treatment about 5 weeks ago. Is this a side effect of Efavirenz since i read that it has estradiol like side effects which can also lead to men developing gynaecomastia? Should i avoid Efavirenz based regimens? I'm also worried that my fertility could be affected since i'm yet to sire a kid. Please assist me.

Response from Dr. Henry

There are anecdotal reports of efavirenz impacting semen quality/quantity though not a consistent effect. In most patients there is not a clear effect but there are occasioanal exceptions. The effect on estrogen levels is usually modest as is any documented effect on fertility. If the issue persists then discussing a possible switch with your HIV provider is encouraged.KH



Previous
Re: How To Best Deal With Warts
Next
Urgent question Dr Henry! Plz help!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement